Alert archive / Nevada / Wind Advisories in 2025

Wind Advisory 27, NWS Las Vegas, NV

November 12, 2025Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Nov 12, 2025, 1:03 PM PST for Esmeralda County, Nye County, Nevada. It took effect at Nov 13, 2025, 10:00 AM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2025, 1:03 PM PST (21:03 UTC)
In effect from
Nov 13, 2025, 10:00 AM PST
Expired
Nov 14, 2025, 4:00 AM PST
In force
18 hr
Issued by
NWS Las Vegas, NV

Counties Esmeralda County, NV, Nye County, NV

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2025-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2025-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2475 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

308 
WWUS75 KVEF 122103
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
103 PM PST Wed Nov 12 2025

CAZ520-NVZ014-131200-
/O.NEW.KVEF.WI.Y.0027.251113T1800Z-251114T1200Z/
Owens Valley-Esmeralda and Central Nye County-
Including the cities of Beatty, Lone Pine, Independence, Bishop,
Silver Peak, Dyer, Olancha, and Goldfield
103 PM PST Wed Nov 12 2025

...WIND ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST FRIDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...In California, Owens Valley. In Nevada, Esmeralda and 
  Central Nye County.

* WHEN...From 10 AM Thursday to 4 AM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects and may 
  produce areas of blowing dust. Tree limbs could be blown down and 
  a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

MW
3 follow-up statements
666 
WWUS75 KVEF 131156
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
356 AM PST Thu Nov 13 2025

CAZ520-NVZ014-131800-
/O.CON.KVEF.WI.Y.0027.251113T1800Z-251114T1200Z/
Owens Valley-Esmeralda and Central Nye County-
Including the cities of Dyer, Independence, Olancha, Bishop,
Beatty, Silver Peak, Goldfield, and Lone Pine
356 AM PST Thu Nov 13 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM 
PST FRIDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...In California, Owens Valley. In Nevada, Esmeralda and 
  Central Nye County.

* WHEN...From 10 AM this morning to 4 AM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects and may 
  produce areas of blowing dust. Tree limbs could be blown down and 
  a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JCS
492 
WWUS75 KVEF 131741
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
941 AM PST Thu Nov 13 2025

CAZ520-NVZ014-141200-
/O.CON.KVEF.WI.Y.0027.251113T1800Z-251114T1200Z/
Owens Valley-Esmeralda and Central Nye County-
Including the cities of Bishop, Independence, Silver Peak,
Olancha, Lone Pine, Goldfield, Beatty, and Dyer
941 AM PST Thu Nov 13 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...In California, Owens Valley. In Nevada, Esmeralda and 
  Central Nye County.

* WHEN...Until 4 AM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects and may 
  produce areas of blowing dust. Tree limbs could be blown down and 
  a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

MS
570 
WWUS75 KVEF 141154
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
354 AM PST Fri Nov 14 2025

CAZ520-NVZ014-141300-
/O.EXP.KVEF.WI.Y.0027.000000T0000Z-251114T1200Z/
Owens Valley-Esmeralda and Central Nye County-
Including the cities of Lone Pine, Goldfield, Olancha, Dyer,
Independence, Silver Peak, Beatty, and Bishop
354 AM PST Fri Nov 14 2025

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

Winds have decreased across the area and the Wind Advisory has been 
allowed to expire.

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JCS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 12, 9:09 AM PST, 3 hours 54 minutes earlier. Its key messages:

  • * High confidence that a trough of low pressure will bring gusty winds and increased precipitation chances to the region late Thursday through the weekend, but low confidence in details and impacts. * Well above normal temperatures today and Thursday will become much colder temperatures by Saturday and continue into next week. * The active but low confidence weather patten continues early next week.
Area forecast discussion, Nov 12, 9:09 AM PST, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
909 AM PST Wed Nov 12 2025

.KEY MESSAGES...

* High confidence that a trough of low pressure will bring gusty
  winds and increased precipitation chances to the region late
  Thursday through the weekend, but low confidence in details and
  impacts.

* Well above normal temperatures today and Thursday will become much
  colder temperatures by Saturday and continue into next week.

* The active but low confidence weather patten continues early
  next week.
&&

.DISCUSSION...through Tuesday.

The latest runs of model and ensemble data continue to show drastic
changes in how the incoming upper level trough evolves and impacts
the region. Today should remain low impact and dry then after that
it's more unknown. Was hoping to see some run to run or model to
model consistency to increase confidence so I could better
communicate impacts and make headline (or no headline) decisions-
but that has not happened unfortunately. Not only has the system
slowed down (again), but the way the low center deepens, cuts off,
and shifts through the Southwest US looks like a completely
different system then when this forecaster put together yesterday's
forecast. In addition- snow levels have come in much high as the
continued southerly flow due to the slower, deeper system pumps
warmer air into the region. Considered doing something with the
Winter Storm Watch in the Sierra that starts Thursday morning, but
will give it one more model run to hopefully better identify snow
and impact timing and elevations (though of note: Thursday morning
start time is likely too early as HREF members model reflectivity
don't bring anything into the Sierra until at least Thursday evening
and keeps much of the region dry). Winds on Thursday will increase
in response to increasing pressure gradient. Widespread southwest
gusts to 25-35 MPH likely. The potential exists for higher gusts to
40 MPH and wind impacts in the Western Mojave Desert through central
Nye County, however probabilities for gusts over 40 MPH have been
decreasing and it may be a limited time for these gusts which would
limit impacts. This along with the overall uncertainty with this
system, held off on issuing any Wind Advisories as confidence is too
low winds will reach impactful levels. After Thursday, winds should
be lighter as the low center moves in and the pressure gradient
decreases. The latest forecast is slower to spread precipitation
chances across the region Thursday night and Friday, and now has the
highest chance and rainfall amounts Saturday. EFIs suggest anomalous
rainfall amounts at times late Friday through Sunday as PWATs climb
to 200%+ of normal Friday and are now forecasted to remain around
this level through the weekend. Large spreads between 25th and 75th
rain totals continues to be highlighted by ensembles for most
locations, but will need to monitor the potential for heavy rain
impacts. The situation remains dynamic so check back for forecast
updates as hopefully this system starts to show itself a bit better.

As the trough moving into the region, a sharp cool down is expected.
Today and (now with the slower arrival of the trough) Thursday
should remain mild before colder temperatures arrive. High
temperatures drop 10 to 15 degrees between Thursday to Saturday-
going from 8-10 degrees above normal to 5-10 degrees below normal.
Below normal temperatures will then likely continue through the
weekend into the beginning of next week.

The active weather pattern continues Sunday into early next week,
but models show a wide variety of solutions as the first cut off low
exits then another West Coast trough moves in behind it. Additional
precipitation chances and impactful winds are possible Sunday
through the beginning of next week but low confidence in what occurs
and when.
&&

.AVIATION...For Harry Reid...For the 18Z Forecast Package...Winds
remain light and follow typical, daily patterns through Thursday
morning. By mid/late Thursday afternoon, southerly breezes of 10+
knots may develop (30%), but uncertainty remains. Otherwise, chance
of 10+ knots around 10%. Scattered to broken clouds at or above
15kft.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 18Z Forecast Package...Light winds prevail
across the region today and tonight, following typical directional
patterns. Speeds largely 5-10 knots. VFR conditions persist as
scattered to broken clouds remain above 10kft.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Nickerson
AVIATION...Woods

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 12:58 PM PSTWinter Weather AdvisoryVEFInyo45 hr

Nearby

Wind Advisories in Nevada, 2025Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.